Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Oct 8, 2005, 12:30 PM EDT for Pike County, Pennsylvania. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2005, 12:30 PM EDT (16:30 UTC)
- Expired
- Oct 8, 2005, 6:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 133 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 2:40 PM EDT | FLASH FLOOD | 1 W Matamoras, PA | ROADS FLOODED IN POOR DRAINAGE AREAS DUE TO HEAVY RAINS IN MATAMORAS AND ALSO IN WESTFALL TOWNSHIP. |
| Oct 8, 2:40 PM EDT | FLASH FLOOD | Dingmans Ferry, PA | ROADS FLOODED DUE TO POOR DRAINAGE. |
| Oct 8, 4:45 PM EDT | FLASH FLOOD | Milford, PA | COUNTY ROUTE 2001 FLOODED NEAR MILFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 130 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 081631
FFWBGM
PAC103-082230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1230 PM EDT SAT OCT 8 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 630 PM EDT
* AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER
RADAR AND SPOTTER REPORTS INDICATED THAT BETWEEN 3
AND 5 INCHES OF RAIN HAS FALLEN IN PIKE COUNTY SINCE
YESTERDAY. ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS
EXPECTED BY THE TIME THE RAIN TAPERS OFF LATE TONIGHT.
AS OF EARLY THIS AFTERNOON...THERE HAVE BEEN REPORTS OF MINOR
ROAD FLOODING IN MATAMORAS AND DINGMANS FERRY. THE ADDITIONAL
RAINFALL THAT IS EXPECTED WILL LEAD TO MORE SIGNIFICANT FLOODING IN
URBAN AREAS AND ON THE SMALLER STREAMS AND CREEKS IN PIKE
COUNTY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. NEVER
DRIVE YOUR VEHICLE INTO AN AREA WHERE THE WATER COVERS THE ROADWAY.
LAT...LON 4138 7468 4132 7460 4123 7477 4106 7494
4127 7538 4157 7509 4148 7490
$$
NICOSIA2 follow-up statements
000
WGUS71 KBGM 081907
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 PM EDT SAT OCT 8 2005
PAC103-082230-
PIKE PA-
305 PM EDT SAT OCT 8 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM EDT FOR PIKE
COUNTY...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW HEAVY RAIN CONTINUING TO FALL ACROSS ALL OF PIKE COUNTY.
RADAR ESTIMATES AND SPOTTER REPORTS INDICATE AROUND 4 TO 5 INCHES OF
RAIN HAS FALLEN ACROSS MUCH OF THE COUNTY WITH A REPORT OF OVER 7
INCHES RECEIVED OVER THE HIGHER ELEVATIONS NEAR DINGMANS FERRY.
THERE WERE SCATTERED REPORTS OF FLOODING ALONG SEVERAL ROADS IN THE
EASTERN PORTION OF PIKE COUNTY IN DINGMANS FERRY...WESTFALL TOWNSHIP
AND MATAMORAS. URBAN AND POOR DRAINAGE AREAS WERE HAVING THE MOST
PROBLEMS.
RADAR INDICATED THAT A BAND OF HEAVY RAINFALL EXTENDED ALL THE WAY
SOUTHWEST THROUGH EASTERN PENNSYLVANIA TO NEAR WASHINGTON DC.
THIS BAND OF HEAVY RAIN WILL CONTINUE TO AFFECT PIKE COUNTY INTO THE
EVENING HOURS WITH ADDITIONAL HEAVY RAINFALL.
ADDITIONAL RAINFALL OF 2 TO 4 INCHES IS POSSIBLE IN PIKE
COUNTY BY THE TIME THE RAIN ENDS LATE TONIGHT. THIS ADDITIONAL
RAINFALL COULD BRING RAIN TOTALS TO 10 INCHES LOCALLY OVER THE
HIGHER TERRAIN. MANY AREAS IN PIKE COUNTY COULD SEE OVER 6 INCHES
TOTAL RAINFALL.
RUNOFF FROM THIS ADDITIONAL RAINFALL WILL LEAD TO FLOOD PROBLEMS
ALONG STREAMS...CREEKS AND LOW-LYING AREAS. POOR DRAINAGE AREAS ALSO
WILL CONTINUE TO SEE SIGNIFICANT FLOOD PROBLEMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4138 7468 4132 7460 4123 7477 4106 7494
4127 7538 4157 7509 4148 7490
$$
NICOSIA000
WGUS71 KBGM 082056
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
500 PM EDT SAT OCT 8 2005
PAC103-082230-
PIKE PA-
500 PM EDT SAT OCT 8 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM EDT FOR PIKE
COUNTY...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FALLING OVER EASTERN AND CENTRAL PIKE COUNTY.
THE HEAVY RAINFALL IN PIKE COUNTY WAS A PART OF A BAND OF HEAVY RAIN
THAT EXTENDED FROM EASTERN NEW YORK AND WESTERN NEW ENGLAND...
SOUTHWEST TO SOUTHEAST PENNSYLVANIA NEAR LANCASTER. HEAVY RAIN
WILL CONTINUE IN PIKE COUNTY UNTIL AROUND 7 TO 8 PM WITH AN
ADDITIONAL 1 TO 2 INCHES POSSIBLE. STORM TOTAL RAINFALL COULD REACH
UP TO 10 INCHES OVER THE HIGHER TERRAIN...WITH UP TO 6 INCHES IN THE
DELAWARE RIVER VALLEY.
THE HEAVY RAINS WILL CONTINUE TO CAUSE FLOOD PROBLEMS INTO THE
EVENING. MANY ROADS WERE BECOMING FLOODED...ESPECIALLY IN THE
EASTERN PART OF THE COUNTY. FLOODING WILL CONTINUE TO BECOME MORE
WIDESPREAD IN LOW-LYING...POOR DRAINAGE AND URBAN AREAS. IN
ADDITION...MANY STREAMS AND CREEKS LIKELY WILL SPILL THEIR BANKS
AND FLOOD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 4138 7468 4132 7460 4123 7477 4106 7494
4127 7538 4157 7509 4148 7490
$$
NICOSIAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:15 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 8, 10:15 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 1015 AM EDT SAT OCT 8 2005 .SHORT TERM...(TODAY) UPDATE...WITH LATEST 24 HOUR RAIN AMTS GENERALLY AVERAGING 1.5-2.5 INCHES WEST OF I-81 AND LTL RESPONSE TO RIVERS OR SMALL STREAMS...WE WILL BE DROPPING THE FLOOD WATCH OVER MOST OF CNTRL NY...BUT 2.5-3.5 INCH AMOUNTS...AND SOME MORE RAIN TO COME...WILL PROMPT US TO CONTINUE WATCH FOR THE WESTERN CATSKILLS...AND MOST OF NEPA. RADAR SHOWS SHARP CUTOFF TO STEADY RAIN FROM FINGER LAKES TO PA. STILL PLENTY OF MOISTURE SURGING NWD INTO THE SHALLOW FRONTAL BOUNDARY NOW SETUP ACROSS NEPA WHERE ANY ADDL HVY RAIN WILL FOCUS. STILL A FAIR AMT OF LIGHTER RAIN COMING NORTH FROM CNTRL PA...AND OBS CURRENTLY SHOW LGT RA AND DRIZZLE ONGOING IN FINGER LKS TO MHWK VLY. FEEL MORE LGT RAIN/DZ WILL CONTINUE OR SPREAD AGAIN THAT FAR NORTH THRU THE AFTERNOON AS NEXT SURGE COMES INTO THE AREA. NOT HEAVY...BUT ENOUGH TO BE NOTICEABLE AND GLOOMY SO HAVE NUDGED POPS UP AGAIN AND WILL GO WITH OCCASIONAL LGT RA OR DZ TO DELINEATE FROM AREAS TO THE SE WHERE STEADY RAIN WILL CONTINUE. MADE SOME ADJUSTMENTS TO HIGH TEMPERATURES AND HOURLY TRENDS WHICH ARE VERY TRICKY TODAY DUE TO SHARP GRADIENT NEAR FRONT. -JAB && .LONG TERM... NAM MOS HAS CATEGORICAL POPS SAT NGT INTO SUN NGT. WILL TAPER POPS OFF FROM CAT SAT NGT TO CHC SUN NGT. ALSO POPS TAPERED FROM LOW IN NW TO HIGH IN SE. PRECIP AMOUNTS ALSO TAPERED FROM LIGHT IN NW TO HEAVY IN SE. QPF LIGHTER THAN THE AMOUNTS IN THE NEXT 24 HOURS. FOR THE REST OF THE EXTENDED FROM TUESDAY ON STILL UNCERTAINTY WITH FRONTAL BOUNDARY NOT MOVING MUCH TO THE SE. SLOW MOVING WAVES CONTINUE ALONG FRONT. QUESTION ALSO HOW MUCH UL TROF IN WEST LIFTS AND FILLS AS IT MOVES E. MODELS GENERALLY AGREE ON UL HEIGHTS BECOMING MORE ZONAL BY NEXT WEEKEND. A WEAK TROF COULD BRING SOME SHOWERS FRIDAY BUT FOR NOW...WILL KEEP IT DRY FROM WEDNESDAY ON WITH FRONT TO COAST WED. FOR THIS PERIOD HAVE GONE WITH HPC GRIDS. -TAC && .AVIATION (08/12Z - 09/12Z)... CIGS HIGHLY VRBL IN THE COLD AIR BEHIND FRONT OVER CNY-NEPA. GENERALLY RANGING FROM LIFR TO MVFR. DO EXPECT TO SEE SOME IMPROVEMENT TO BORDERLINE IFR-MVFR THRU THE DAY WITH VSBYS 1-3 MILES. MDT RAIN AT AVP...TAPERS OFF TO DZ SYR-UCA. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH...DISCONTINUED FOR...ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-CORTLAND- CHENANGO-TIOGA-BROOME FLOOD WATCH...CONTINUED THRU NOON SUNDAY FOR... OTSEGO-DELAWARE-SULLIVAN .PA...FLOOD WATCH...DISCONTINUED FOR...BRADFORD FLOOD WATCH...CONTINUED FOR SUSQUEHANNA-WAYNE-PIKE-LACKAWANNA-LUZERNE-WYOMING CORRECTED W/W/A SECTION
Hazardous weather outlook, Oct 8, 2:33 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 233 AM EDT SAT OCT 8 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-090645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 233 AM EDT SAT OCT 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE AND TWO...A FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING. SEE THE FLOOD STATEMENT FOR DETAILS. .DAYS THREE THROUGH SEVEN...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.